Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 29, NWS Miami, FL

March 8, 20104 counties in Florida

NWS Miami, FL issued this red flag warning at Mar 8, 2010, 5:06 AM EST for 4 counties in Florida. It took effect at Mar 8, 2010, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2010, 5:06 AM EST (10:06 UTC)
In effect from
Mar 8, 2010, 11:00 AM EST
Expired
Mar 8, 2010, 7:00 PM EST
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2010-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2010-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WWUS82 KMFL 081006
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
506 AM EST MON MAR 8 2010

...THE FIRE WEATHER WATCH HAS BEEN CANCELLED...

FLZ069-075-081115-
/O.CAN.KMFL.FW.A.0023.100308T1600Z-100308T2300Z/
COASTAL COLLIER-MAINLAND MONROE-
506 AM EST MON MAR 8 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE
WEATHER WATCH. 

THE DEVELOPMENT OF A SEA BREEZE OFF OF THE GULF OF MEXICO WILL 
BRING ENOUGH LOW LEVEL MOISTURE ONTO THE GULF COAST TO RAISE
HUMIDITY LEVELS THROUGH THE DAY. BUT 2 TO 3 HOURS BELOW 35 PERCENT
WILL BE POSSIBLE FROM ABOUT 11 AM THIS UNTIL 2 PM THIS AFTERNOON. 

$$

FLZ063-066-070-081815-
/O.UPG.KMFL.FW.A.0023.100308T1600Z-100308T2300Z/
/O.NEW.KMFL.FW.W.0029.100308T1600Z-100308T2300Z/
GLADES-HENDRY-INLAND COLLIER-
506 AM EST MON MAR 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A GULF SEA
BREEZE DEVELOPS. BUT WITH WARMER TEMPERATURES...RELATIVE
HUMIDITIES BELOW 35 PERCENT WILL OCCUR ONCE AGAIN FOR MULTIPLE
HOURS FROM LAKE OKEECHOBEE TO THE GULF COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ067-071-081815-
/O.NEW.KMFL.FW.W.0029.100308T1600Z-100308T2300Z/
INLAND PALM BEACH-INLAND BROWARD-
506 AM EST MON MAR 8 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING. 

LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A SEA BREEZE
OFF OF THE ATLANTIC DEVELOPS. BUT WITH WARMER TEMPERATURES
...RELATIVE HUMIDITIES BELOW 35 PERCENT WILL OCCUR FOR MULTIPLE
HOURS IN THE INLAND AREAS OF BROWARD AND MIAMI DADE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
922 
WWUS82 KMFL 081607
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1107 AM EST MON MAR 8 2010

RED FLAG WARNING HAS BEEN ISSUED FOR THE EAST COAST METRO AREAS
FOR TODAY.

FLZ073-075-090000-
/O.EXB.KMFL.FW.W.0029.000000T0000Z-100309T0000Z/
INLAND MIAMI DADE-MAINLAND MONROE-
1107 AM EST MON MAR 8 2010

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A EAST COAST SEA
BREEZE DEVELOPS THIS AFTERNOON. HOWEVER...WARMER TEMPERATURES
ACROSS THE AREA WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL
BELOW 35 PERCENT FOR 4 HOURS MAINLY LATE THIS MORNING INTO EARLY
THIS AFTERNOON. SO A RED FLAG WARNING HAS BEEN ISSUED FOR THE EAST
COAST METRO AREAS OF SOUTH FLORIDA FOR TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ068-072-074-082200-
/O.EXB.KMFL.FW.W.0029.000000T0000Z-100308T2200Z/
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
1107 AM EST MON MAR 8 2010

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON FOR 4
HOURS OR MORE OF BEING BELOW 35 PERCENT RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A EAST COAST SEA
BREEZE DEVELOPS THIS AFTERNOON. HOWEVER...WARMER TEMPERATURES
ACROSS THE AREA WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL
BELOW 35 PERCENT FOR 4 HOURS MAINLY LATE THIS MORNING INTO EARLY
THIS AFTERNOON. SO A RED FLAG WARNING HAS BEEN ISSUED FOR THE EAST
COAST METRO AREAS OF SOUTH FLORIDA FOR TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FLZ063-066-067-070-071-090000-
/O.EXT.KMFL.FW.W.0029.000000T0000Z-100309T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
1107 AM EST MON MAR 8 2010

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

LOW LEVEL MOISTURE WILL INCREASE SLIGHTLY TODAY AS A GULF SEA
BREEZE DEVELOPS. BUT WITH WARMER TEMPERATURES...RELATIVE
HUMIDITIES BELOW 35 PERCENT WILL OCCUR ONCE AGAIN FOR MULTIPLE
HOURS FROM LAKE OKEECHOBEE TO THE GULF COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BAXTER
234 
WWUS82 KMFL 082359
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
659 PM EST MON MAR 8 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

FLZ063-066-067-070-071-073-075-090100-
/O.EXP.KMFL.FW.W.0029.000000T0000Z-100309T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-
659 PM EST MON MAR 8 2010

...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING...

RELATIVE HUMIDITIES ACROSS SOUTH FLORIDA CONTINUE TO RISE
THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 8, 12:26 AM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 8, 12:26 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1226 AM EST MON MAR 8 2010

.AVIATION...VFR ALL TERMINALS THRU THE PD. SFC WNDS ALL TERMINALS <6
KTS OFSHR THRU 13Z THEN ALG E COAST WNDS BCM NE-E 8-12 KTS BFR
DCRG < 6 KTS AFT 00Z. AT KAPF SFC SEA BRZE DVLPS AFT 17Z SW-W 10
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  58  74  64 / 0 -  10 20
FORT LAUDERDALE  75  62  75  66 / 0 -  10 20
MIAMI            75  62  75  66 / 0 -  10 20
NAPLES           72  53  76  60 / 0 -  20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 11 AM EST THIS MORNING THROUGH THIS
     AFTERNOON FOR COASTAL COLLIER-GLADES-HENDRY-INLAND COLLIER-
     MAINLAND MONROE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EST THIS
     AFTERNOON FOR COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

LONG TERM...70/DD
SHORT TERM/AVIATION...15/JR
Hazardous weather outlook, Mar 8, 4:30 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EST MON MAR 8 2010

FLZ063-066>075-168-172>174-082300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
430 AM EST MON MAR 8 2010

...HAZARDOUS MARINE CONDITIONS PALM BEACH WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: A NORTHEAST SWELL OF 2 TO 4 FEET WILL KEEP A MODERATE
RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH COUNTY WITH A
SLIGHT RISK AT THE BEACHES OF BROWARD AND MIAMI DADE COUNTIES.

WAVES: A NORTHEAST SWELL OF 2 TO 4 FEET WILL RESULT IN SEAS OF 5 TO
7 FEET IN THE ATLANTIC WATERS OFF PALM BEACH COUNTY WITH A SMALL
CRAFT ADVISORY IN EFFECT FOR THESE WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THOUGH THE NORTHEAST SWELL GRADUALLY DISSIPATES, THE THREAT FOR RIP
CURRENTS WILL REMAIN ELEVATED THROUGH THE WEEK ALONG THE ATLANTIC
COAST AS SOUTHEAST WINDS STRENGTHEN.

AN APPROACHING COLD FRONT ON THURSDAY MAY LEAD TO SOME THUNDERSTORM
ACTIVITY ACROSS SOUTH FLORIDA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.